Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 212, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 14, 2008, 9:26 PM CDT for Jefferson County, Saint Louis County, Missouri. It took effect at Jun 18, 2008, 1:00 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2008, 9:26 PM CDT (02:26 UTC)
- In effect from
- Jun 18, 2008, 1:00 PM CDT
- Expired
- Jun 19, 2008, 1:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 32 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River at Valley Park (VLLM7). The gauge peaked at 15.73 ft at Jun 20, 2008, 8:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 18 ft
- Moderate stage
- 21 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07019130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS83 KLSX 150226
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
926 PM CDT SAT JUN 14 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSOURI...
MISSOURI RIVER AT JEFFERSON CITY AFFECTING CALLAWAY AND COLE
COUNTIES
MISSOURI RIVER AT HERMANN AFFECTING GASCONADE AND MONTGOMERY
COUNTIES
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI..
MISSOURI RIVER NEAR CHAMOIS AFFECTING CALLAWAY AND OSAGE COUNTIES
MISSOURI RIVER AT GASCONADE AFFECTING GASCONADE AND MONTGOMERY
COUNTIES
MISSOURI RIVER AT WASHINGTON AFFECTING FRANKLIN AND WARREN
COUNTIES
CUIVRE RIVER AT OLD MONROE AFFECTING LINCOLN COUNTY
.THIS FLOOD WARNING IS A RESULT OF INCHES OF PRECIPITATION THE
PAST 24 HOURS AND INCHES FORECAST IN THE NEXT 24 HOURS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC113-160226-
/O.CON.KLSX.FL.W.0201.000000T0000Z-000000T0000Z/
/OMNM7.3.ER.000000T0000Z.080622T0000Z.000000T0000Z.NO/
926 PM CDT SAT JUN 14 2008
THE FLOOD WARNING CONTINUES FOR
THE CUIVRE RIVER AT OLD MONROE
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* FLOOD STAGE IS 24.0 FEET.
* IMPACT...AT 30.8 FEET...THE CORNER OF SYCAMORE ST. AND FIRST STREET
IS FLOODED.
$$
MOC027-051-160225-
/O.EXT.KLSX.FL.W.0197.000000T0000Z-080620T1727Z/
/JFFM7.2.ER.080609T1146Z.080616T1800Z.080619T1727Z.NO/
926 PM CDT SAT JUN 14 2008
...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
THE MISSOURI RIVER AT JEFFERSON CITY
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:00 PM SATURDAY THE STAGE WAS 26.2 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.7 FEET BY
MONDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE
THURSDAY EARLY AFTERNOON.
* IMPACT...AT 28.0 FEET...HIGHWAY 94 AT PORTLAND BEGINS TO FLOOD.
$$
MOC027-151-160225-
/O.CON.KLSX.FL.W.0171.000000T0000Z-000000T0000Z/
/CMSM7.1.ER.080603T1005Z.080617T1800Z.000000T0000Z.NO/
926 PM CDT SAT JUN 14 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER NEAR CHAMOIS
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM SATURDAY THE STAGE WAS 23.2 (ESTIMATED) FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.6 FEET BY
TUESDAY EARLY AFTERNOON THEN BEGIN FALLING.
$$
MOC073-139-160225-
/O.CON.KLSX.FL.W.0172.000000T0000Z-000000T0000Z/
/GSCM7.1.ER.080603T0527Z.080618T0000Z.000000T0000Z.NO/
926 PM CDT SAT JUN 14 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER AT GASCONADE
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:00 PM SATURDAY THE STAGE WAS 28.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 30.2 FEET BY
TUESDAY EVENING THEN BEGIN FALLING.
$$
MOC073-139-160225-
/O.EXT.KLSX.FL.W.0173.000000T0000Z-080622T0800Z/
/HRNM7.2.ER.080605T1752Z.080617T1800Z.080621T0800Z.NO/
926 PM CDT SAT JUN 14 2008
...FLOOD WARNING EXTENDED UNTIL SUNDAY JUNE 22...THE FLOOD WARNING
CONTINUES FOR
THE MISSOURI RIVER AT HERMANN
* UNTIL SUNDAY JUNE 22...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:45 PM SATURDAY THE STAGE WAS 25.8 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.9 FEET BY
TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY
MORNING.
* IMPACT...AT 28.0 FEET...27,627 ACRES ARE FLOODED.
$$
MOC071-219-160225-
/O.CON.KLSX.FL.W.0198.000000T0000Z-000000T0000Z/
/WHGM7.1.ER.080609T1400Z.080618T0600Z.000000T0000Z.NO/
926 PM CDT SAT JUN 14 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER AT WASHINGTON
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM SATURDAY THE STAGE WAS 21.9 (ESTIMATED) FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.5 FEET BY
WEDNESDAY MORNING THEN BEGIN FALLING.
$$
MOC099-189-160225-
/O.NEW.KLSX.FL.W.0212.080618T1800Z-000000T0000Z/
/VLLM7.1.ER.080618T1800Z.080621T0600Z.000000T0000Z.NO/
926 PM CDT SAT JUN 14 2008
* AT 8:45 PM SATURDAY THE STAGE WAS 11.6 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON AND
CONTINUE TO RISE TO NEAR 17.4 FEET BY TUESDAY EVENING.
$$
MOC127-160225-
/O.NEW.KLSX.FL.W.0213.080615T0730Z-000000T0000Z/
/PALM7.2.ER.080615T0730Z.080619T1800Z.000000T0000Z.NO/
926 PM CDT SAT JUN 14 2008
* AT 8:30 PM SATURDAY THE STAGE WAS 15.7 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND
CONTINUE TO RISE TO NEAR 21.0 FEET BY THURSDAY EARLY AFTERNOON.
* IMPACT...AT 21.0 FEET...1000 ACRES ARE FLOODED.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 06/15 06/16 06/17 06/18 06/19
CUIVRE RIVER
OLD MONROE 24 25.9 26.7 27.4 28.1 29.0
MISSOURI RIVER
JEFFERSON CITY 23 26.2 26.5 27.6 27.3 26.3 24.0
CHAMOIS 17 E23.2 23.4 23.8 24.4 24.3 23.2
GASCONADE 22 28.8 29.4 29.6 30.0 30.1 29.5
HERMANN 21 25.8 26.4 26.9 27.7 27.8 26.7
WASHINGTON 20 E21.9 22.4 23.1 23.9 24.5 24.1
MERAMEC RIVER
VALLEY PARK 16 11.6 11.9 12.9 14.2 15.7 16.6
NORTH RIVER
PALMYRA 16 15.7 16.3 18.3 19.5 20.3 20.9What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 14, 6:52 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 14, 6:52 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 652 PM CDT SAT JUN 14 2008 .DISCUSSION... /258 PM CDT SAT JUN 14 2008/ HIGH PRESSURE WHICH MOVED INTO REGION OVERNIGHT HAS SUPPRESSED GREATER/MORE QUALITY LOW LEVEL MOISTURE WELL TO THE SOUTH TODAY...WITH SFC DEW POINTS CURRENTLY RUNNING IN THE MID 50S TO LOWER 60S ACROSS THE CWA. MOISTURE RETURN AND NET IMPACT ON THE INSTABILITY WILL BE ONE ISSUE TO CONTEND WITH OVER THE NEXT 24-30H. THE MODELS ARE IN GOOD AGREEMENT WITH THE ANTICYCLONE GRADUALLY RETREATING TO THE SOUTHEAST TONIGHT WITH WAA AND MOISTURE RETURN COMMENCING IN ITS WAKE. THE MODELS INDICATE EVEN THE TYPICALLY FASTER ELEVATED MOISTURE RETURN WILL BE SLOW/DLAD ACROSS THE NRN/NWRN CWA LATE TONIGHT ALONG THE PERIPHERY OF THE HIGH. LOOKS LIKE A NICE NIGHT IS ON TAP WITH CLEAR SKIES AND LOWS IN THE 60S. THE FORECAST FOR SUNDAY INTO SUNDAY NIGHT REMAINS COMPLEX AS THE GFS AND NAM BOTH APPEAR TO BE SUFFERING FROM CONVECTIVE FEEDBACK... AND THE NAM APPEARS TO BE OVERDOING THE SFC MOISTURE RETURN AND RESULTANT INSTABILITY. BOTH THE NAM/GFS BLOW-UP A QPF BULLSEYE FROM SW IA/NW MO DURING THE MORNING AND RAPIDLY DRIVE THIS SOUTHEAST...SEMI-REFLECTIVE OF A LARGE CONVECTIVE SYSTEM. I THINK THAT WHETHER THIS SCENARIO WILL INFACT HAPPEN IS NOT SO MUCH A QUESTION...BUT THE TIMING TO ME AT LEAST IS. I THINK THE DEVELOPMENT OF THAT MUCH GRID SCALE PCPN SO QUICK AND THE SEWD PROGRESSION IS TOO FAST. LOOKING AT THE CMC RGEM AND UKMET WHICH DONT SUFFER THESE KIND OF FEEDBACK ISSUES WOULD SUGGEST A BIT SLOWER APPROACH IS BETTER. THAT SAID THE CURRENT FEELING IS THAT SCATTERED CONVECTION WILL DEVELOP ALONG AND AHEAD OF THE FRONT ACROSS NORTHWEST/NORTH CENTRAL MO DURING THE AFTERNOON AND GROW UPSCALE INTO A FORWARD PROPAGTING MCS. THE GREATEST INSTABILITY AND INFLOW/LOW LEVEL FORCING WILL BE FOCUSED ON THE WRN/SWRN FLANK ACROSS WESTERN MO WHERE THE MCS SHOULD SINK SOUTH AND MAY ACTUALLY BUILD SWWD. INSTABILITY ACROSS ERN MO INTO WRN IL IS FORECAST TO BE MUCH LESS OWING TO THE AFOREMENTIONED DRYING TODAY...AND THIS WOULD SUGGEST MORE LIMITED CONVECTIVE COVERAGE. IN OUR AREA THE SEVERE WEATHER THREAT WOULD SEEM TO BE PRIMARILY DAMAGING WINDS GIVEN THE UPSCALE GROWTH INTO A LINEAR MCS...NWLY ORIENTED DEEP LAYER SHEAR VECTORS...AND GRADUALLY DIMINISHING INSTABILITY AFTER SUNSET. A LESSER BUT STILL PRESENT LARGE HAIL THREAT WILL EXIST DURING THE AFTERNOON ACROSS NE/CNTRL MO...SPCLY WITH ANY MORE DISCRETE STORMS. CONVECTIVE RAINFALL RATES SHOULD BE HIGH GIVEN THE ATMOSPHERIC MOISTURE CONTENT...BUT THE PROLONGED LONGEVITY AT ANY ONE LOCATION APPEARS TO BE LOW GIVEN THE FORWARD MOTION. THE SOUTHWARD MOVEMENT OF THE CONVECTIVE SYSTEM ON SUNDAY NIGHT AND PROGRESSION OF THE COLD FRONT THROUGH THE CWA SUGGESTS LITTLE IF ANY RESIDUAL PCPN CHANCE ON MONDAY. INFACT MONDAY WILL MARK THE BEGINNING OF A WELCOME COOLER AND DRIER PERIOD FCST TO PERSIST MUCH OF THE UPCOMING WEEK. THE ANTICIPATED PATTERN SHIFT WITH AN ERN U.S. UPPER TROF AND UPPER RIDGE FROM NRN MEXICO N/NEWD WILL MAINTAIN A NWLY FLOW ALOFT ACROSS THE AREA. THIS SHOULD KEEP THE MAIN BAROCLINIC ZONE SHUNTED SOUTH AND SOUTHWEST. BY THE END OF THE WEEK AND INTO THE WEEKEND WE WILL HAVE TO KEEP AN EYE ON NW FLOW SHORTWV IMPACTS AND AN ATTEMPTED NEWD RETURN OF THE BOUNDARY. FOR NOW THE FCST THRU THE EXTENDED HAS BEEN LEFT DRY UNTIL MORE CONSISTENT SIGNALS IN THE MODELS DEVELOP. GLASS && .AVIATION... /644 PM CDT SAT JUN 14 2008/ FOR THE 00Z TAFS...LATEST SURFACE ANALYSIS SHOWS A WEAK AREA OF HIGH PRESSURE EXTENDING FROM OHIO THROUGH SOUTHWEST MISSOURI. SURFACE WINDS REMAIN LIGHT AND VARIABLE OVER STL AND SUS TAF SITES WHILE SOUTHWEST WINDS OF 6 TO 9 KTS ARE NOTED OVER COU AND UIN. WEAK RIDGE OF HIGH PRESSURE WILL CONTINUE TO DRIFT EASTWARD INTO LOWER OHIO VALLEY REGION. VERY WARM AND MOIST UNSTABLE AIR FROM THE SOUTHERN PLAINS WILL MOVE NORTHWARD TONIGHT AND SUNDAY OVER WESTERN AND NORTHERN MISSOURI. BROUGHT A CHANCE OF SHOWERS AND THUNDERSTORMS OVER UIN AND COU TAFS SITES AFTER 2000 UTC. SOME OF THE STORMS MAY BECOME STRONG REDUCING VSBYS BELOW 3 SM WITH CIGS BELOW 030. A LINE OF SEVERE STORMS ARE FORECAST TO MOVE ACROSS EASTERN MO AND SW IL TOMORROW EVENING. RP && .HYDROLOGY... LATEST RIVER FORECASTS ISSUED THIS AFTERNOON NOW HAVE A RECORD CREST FORECAST FROM CANTON L&D 20 TO LOUISIANA WITH THE EXCEPTION OF QUINCY L&D 21 WHICH IS FORECAST TO CREST WITHIN 1 FOOT OF THE RECORD. CLARKSVILLE AND WINFIELD ARE STILL FORECAST TO CREST WITHIN 0.5 FEET OF THE RECORD CREST AT EACH LOCATION. POINTS TO THE SOUTH OF CONFLUENCE OF THE ILLINOIS AND MISSOURI RIVERS ARE STILL FORECAST TO GO INTO MAJOR OR NEAR MAJOR FLOOD. THE INCREASE IN CRESTS WITH THE NEW FORECAST ARE BASED ON HEAVIER RAIN THAN WHAT WAS FORECAST UPSTREAM THURSDAY NIGHT. THE MISSOURI RIVER HAS CRESTED WITH THE FIRST FLOOD WAVE...BUT WILL REMAIN NEARLY STEADY UNTIL A SECOND CREST CREATED BY THE PAST COUPLE DAYS OF RAIN MOVES DOWN THE RIVER EARLY NEXT WEEK. THE ILLINOIS RIVER AT HARDIN WILL GO INTO MAJOR FLOOD CAUSED PRIMARILY FROM BACKWATER FROM THE MISSISSIPPI RIVER. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 14, 5:30 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 530 PM CDT SAT JUN 14 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 530 PM CDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI...MISSOURI...AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE FORECAST TO DEVELOP OVER NORTHERN MISSOURI SUNDAY AFTERNOON...AND THEN PUSH ACROSS THE REST OF THE AREA SUNDAY NIGHT. THERE IS A SLIGHT RISK THAT THESE STORMS WILL BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN WILL ALSO BE POSSIBLE. MODERATE TO MAJOR RIVER FLOODING IS EXPECTED ALONG PARTS OF THE MISSISSIPPI...MISSOURI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:26 PM CDT | River Flood Warning | LSX | Marion | 17 days |
| Jun 15, 1:31 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 25 min |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.